MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE
Model Number CF-LV1L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed and it was found that due to wear of angle wire, the play of upward/downward angulation control knob was out of the standard value.In addition to the reportable findings documented in b5, non-reportable findings are as follows; due to damage on charged coupled device unit, the image had white dots; due to clogging of nozzle, water removal ability did not meet the standard value; distal end and universal cord both had a scratch; adhesive on bending section cover was detached; connecting tube had discoloration; connecting tube had a wrinkle; low angle; and suction cylinder was shaved.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the colonovideoscope had reduced angulation/play in scope.The issue was found during general routine inspection by the customer.The olympus field service engineer confirmed the device was reprocessed at the customer site, before pick up.The device was returned for evaluation.During the device evaluation, the following reportable malfunctions were found: nozzle, adhesive around objective lens, and the bending section cover all had foreign objects.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was confirmed - however, the foreign material in the nozzle, adhered to the bending section cover and lens glue was unable to be further specified.Moreover, no physical damage of the device was confirmed where the foreign material had remained, nor was any obvious deviation of reprocessing.Therefore, the cause of the remaining foreign material could not be presumed from the obtained information.The suggested events are detectable/preventable by handling the device in accordance with the following instructions for use (ifu): ifu states the detection method in cf-lv1l/i, operation manual chapter 3 preparation and inspection.Ifu states the preventative measures in cf-lv1l/i,reprocessing manual chapter 5 reprocessing the endoscope(and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18406790
Report Number9610595-2023-20390
Device Sequence Number19523309
Product Code FDF
UDI-Device Identifier04953170312397
UDI-Public04953170312397
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown